Alert archive / Colorado / Flash Flood Warnings in 2008
Flash Flood Warning 32, NWS Goodland, KS
NWS Goodland, KS issued this flash flood warning at Aug 25, 2008, 11:02 PM MDT for Yuma County, Colorado. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 25, 2008, 11:02 PM MDT (05:02 UTC)
- Expired
- Aug 26, 2008, 2:00 AM MDT
- In force
- 3 hr
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Flood severity
- None
County Yuma County, CO
The radar
The Goodland radar (KGLD), 109 km from the middle of the area, began a volume at 05:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 25, 11:05 PM MDT | HEAVY RAIN 1.34 | Yuma, CO | 1.34 INCHES IN 30 MINUTES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 5.0 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 114 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 2749 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KGLD 260502
FFWGLD
COC125-260800-
/O.NEW.KGLD.FF.W.0032.080826T0502Z-080826T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
1102 PM MDT MON AUG 25 2008
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL YUMA COUNTY IN NORTHEAST COLORADO...
THIS INCLUDES THE CITIES OF...YUMA...HEARTSTRONG...ECKLEY...
* UNTIL 200 AM MDT
* AT 1059 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 4013 10230 3987 10238 3990 10282 3998 10283
4000 10283 4000 10281 4004 10281 4014 10279
$$
MCGUIRE1 follow-up statement
000
WGUS73 KGLD 260633
FFSGLD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1233 AM MDT TUE AUG 26 2008
COC125-260800-
/O.CON.KGLD.FF.W.0032.000000T0000Z-080826T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YUMA CO-
1233 AM MDT TUE AUG 26 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 AM MDT FOR
CENTRAL YUMA COUNTY...
AT 1228 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO YUMA...
HEARTSTRONG AND ECKLEY
WHILE THUNDERSTORMS WERE RAPIDLY DIMINISHING AND MOVING OUT OF THE
WARNED AREA AS OF 1230 AM MDT...THE FLASH FLOOD WARNING WILL REMAIN
IN EFFECT UNTIL 200 AM MDT TO ACCOUNT FOR RAIN THAT HAS ALREADY
FALLEN COLLECTING AND FLOWING THROUGH LOW LYING AREAS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
GOODLAND.
LAT...LON 4013 10230 3987 10238 3990 10282 3998 10283
4000 10283 4000 10281 4004 10281 4014 10279
$$
LOCKHARTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 3:14 PM MDT, 7 hours 48 minutes earlier.
Area forecast discussion, Aug 25, 3:14 PM MDT, 7 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 314 PM MDT MON AUG 25 2008 .DISCUSSION...A SERIES OF MID LEVEL IMPULSES WILL MOVE SOUTHEAST ACROSS THE REGION THROUGH EARLY WEDNESDAY KEEPING PRECIPITATION CHANCES ALIVE INTO MID WEEK. PATTERN LOOKS DRIER AFTER THAT...BUT ONE COMPLICATING FACTOR WILL BE THE FINAL TRAJECTORY OF MID AND HIGH LEVEL MOISTURE FROM TROPICAL STORM JULIO ALONG THE BAJA COAST. IF THAT WORKS ITS WAY INTO THE CENTRAL ROCKIES/HIGH PLAINS...PRECIPITATION POTENTIAL WILL BE HIGHER THAN CURRENTLY INDICATED IN THE GRIDS. FOR TONIGHT...CONVECTION CURRENTLY DEVELOPING ALONG THE I-25 CORRIDOR WILL SUSTAIN ITSELF INTO THE EVENING HOURS AS IT MOVES INTO NORTHEAST COLORADO THIS EVENING. EVEN THOUGH WINDS ALOFT OF 15 KTS ARE FAIRLY WEAK...LOW LEVEL MOISTURE IS DECENT AND LOW LEVEL UPSLOPE FLOW PREVAILS...SO SOME STORMS WILL LIKELY MAKE IT INTO WESTERN KANSAS/SW NEBRASKA DURING THE OVERNIGHT HOURS. UPPER TROUGH OVER NEBRASKA MAY ALSO ASSIST IN GENERATING SCATTERED THUNDERSTORMS OVERNIGHT. MAIN IMPACT WILL BE HEAVY RAINFALL WITH PRECIPITABLE WATER VALUES OVER ONE INCH. LATEST GUIDANCE SHOWS SURFACE COLD FRONT IS STILL FORECAST TO MOVE THROUGH THE AREA LATE TUESDAY NIGHT-WEDNESDAY MORNING WHICH WILL AID IN THUNDERSTORM DEVELOPMENT AT THAT TIME...FOLLOWED BY BREEZY CONDITIONS AND BRIEFLY COOLER TEMPERATURES WEDNESDAY. IN THE EXTENDED PERIODS...FAIRLY SEASONAL TEMPERATURES WILL CONTINUE AS THE UPPER PATTERN BECOMES MORE ZONAL WITH A TENDENCY FOR RIDGING OVER THE WEEKEND. && .AVIATION...SCATTERED MVFR THUNDERSTORMS ARE FORECAST IN THE 00-06Z TIMEFRAME AT BOTH TERMINALS. AFTER 10Z IFR CEILINGS ARE FORECAST IN WEAK UPSLOPE FLOW. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
Hazardous weather outlook, Aug 25, 10:46 AM MDT, 12 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1046 AM MDT MON AUG 25 2008 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-261530- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1046 AM MDT MON AUG 25 2008 /1146 AM CDT MON AUG 25 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS EASTERN COLORADO LATE THIS AFTERNOON AND THE REST OF THE TRI-STATE AREA TONIGHT. WHILE SEVERE WEATHER IS NOT ANTICIPATED...STRONGER STORMS WILL BE CAPABLE OF GUSTY WINDS AND MODERATE TO HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH WEDNESDAY. AT THIS TIME...WIDESPREAD SEVERE WEATHER DOES NOT APPEAR LIKELY BUT SOME LOCATIONS COULD RECEIVE LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. FS
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 9:57 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 63 min |
Nearby
Flash Flood Warnings in Colorado, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.